Concerta - Puts Me To Sleep Immediately
Posted 25 March 2012 - 11:32 AM
So I was just diagnosed with ADHD (thank God - that explains SO much) and my PDOC put me on 18mg of Concerta to start with, saying it was least likely to make me manic (I'm also Bipolar). Well, it sure as hell doesn't make me manic - it knocks me out! About an hour after taking it I start to feel extraordinarily tired and the feelings of fatigue and sleepiness last the 12 hours the med is supposed to stay in my system. I slept all day yesterday.
So my question is, does this go away in time? Does it mean my dosage is too low? Too high? Would Adderall be better? I know these meds affect everyone differently, does anyone else have experience with their ADHD meds putting them to sleep?
Thanks for any help,
Posted 25 March 2012 - 01:11 PM
What I have found is that if I am well-rested, I won't fall asleep. But if I didn't get enough sleep the night before and I'm feeling tired before I take my adhd meds or caffeine, then I will fall asleep. Also, for me, stimulants don't make me alert if I'm sleepy or tired. They help calm me down physically and help me focus, but they won't keep me awake. They certainly are not a substitute for a good night's sleep. So if you are not getting enough sleep, don't except the concerta to help wake you up or keep you alert.
Posted 25 March 2012 - 02:19 PM
Any other thoughts?
Posted 25 March 2012 - 10:15 PM
I perhaps should have mentioned that at the time the doc prescribed the Concerta, he told me not to have caffeine - said it could make my heart race, so I started this med at the same time as I quit drinking my habitual copious amounts of coffee - so this may have something to do with my inordinate fatigue. I gave up today and had one cup of coffee this morning, waited a couple of hours and then took the Concerta - this seemed to help, I'm a little sleepy, but I can at least function today.
Any other thoughts?
Caffeine withdrawal, definitely. Start drinking coffee again, and then taper it down slowly, like you would when discontinuing any drug. We oftentimes forget that caffeine is a drug like any other.
Posted 27 June 2014 - 06:51 PM
I am now on Concerta XR after taking Adderall and feeling stressed/moody ... after the 4th day, started to get very tired.
My guess since I'm not a PDOC, is to either up the dose, or try a different stimulant.
Or, maybe go back to Adderall and take the extended release.
Focused but tired sucks!
Keep trying, my doctor told me they can work differently on different people.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users
Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud
Don’t worry about actually buying one. Windows shop and share the designs you’d like to buy or find worthy of ridicule. What else are you doing now? Working? Sure you are.
|| ||Follow @jerod23||Wear my Straitjacket||Batshit Crazy Blog|
Crazymeds | Promote Your Page Too||Follow @BrandCrazyMeds||Play Dress-Up with your Imaginary Friends||Crazymeds: The Blog|